Alert archive / Florida / Flood Watches in 2015

Flood Watch 3, NWS Miami, FL

September 16, 2015Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this flood watch at Sep 16, 2015, 2:06 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2015, 2:06 PM EDT (18:06 UTC)
Expired
Sep 18, 2015, 3:29 PM EDT
In force
49 hr
Issued by
NWS Miami, FL
Flood severity
None

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
639 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WGUS62 KMFL 161806
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT WED SEP 16 2015

...FLOOD WATCH THROUGH THURSDAY EVENING FOR METRO AREAS OF PALM
BEACH COUNTY...

FLZ068-168-170215-
/O.NEW.KMFL.FA.A.0003.150916T1806Z-150918T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
METRO PALM BEACH-COASTAL PALM BEACH-
206 PM EDT WED SEP 16 2015

...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE
  FOLLOWING COASTAL PALM BEACH AND METRO PALM BEACH.

* THROUGH THURSDAY EVENING

* THE COMBINATION OF DEEP TROPICAL MOISTURE AND AN UPPER LEVEL
  TROUGH IN THE NORTHEASTERN GULF WILL CREATE THE POTENTIAL FOR
  PERIODS OF HEAVY SHOWERS THIS AFTERNOON...TONIGHT AND INTO
  THURSDAY. EARLIER SHOWER ACTIVITY PRODUCED RAINFALL
  ACCUMULATIONS ACROSS THE METRO AREAS OF PALM BEACH COUNTY FROM
  AROUND ONE INCH TO AROUND TWO AND ONE HALF INCHES. ADDITIONAL RAINFALL
  ACCUMULATIONS IN PERIODS OF HEAVY SHOWERS COULD REACH TWO TO
  FOUR INCHES.

* HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN
  AREAS...AND LOW LYING FLOOD PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
6 follow-up statements
388 
WGUS62 KMFL 170834
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
434 AM EDT THU SEP 17 2015

FLZ072-074-172-173-171645-
/O.EXA.KMFL.FA.A.0003.000000T0000Z-150918T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
METRO BROWARD-METRO MIAMI DADE-COASTAL BROWARD-COASTAL MIAMI DADE-
434 AM EDT THU SEP 17 2015

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF SOUTH FLORIDA...INCLUDING 
  THE FOLLOWING COASTAL BROWARD...COASTAL ...MIAMI DADE...METRO 
  BROWARD AND METRO MIAMI DADE. 

* THROUGH THIS EVENING

* HEAVY RAINFALL OVER THE LAST FEW DAYS COMBINED WITH ADDITIONAL
  HEAVY SHOWERS AND THUNDERSTORMS TODAY COULD LEAD TO FLOODING.
  SOME AREAS MAY RECEIVED TWO TO FOUR ADDITIONAL INCHES OF
  RAINFALL TODAY.

* HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN
  AREAS...AND LOW LYING FLOOD PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

FLZ068-168-171645-
/O.CON.KMFL.FA.A.0003.000000T0000Z-150918T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
METRO PALM BEACH-COASTAL PALM BEACH-
434 AM EDT THU SEP 17 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING COASTAL 
  PALM ...BEACH AND METRO PALM BEACH. 

* THROUGH THIS EVENING

* HEAVY RAINFALL OVER THE LAST FEW DAYS COMBINED WITH ADDITIONAL
  HEAVY SHOWERS AND THUNDERSTORMS TODAY COULD LEAD TO FLOODING.
  SOME AREAS MAY RECEIVED TWO TO FOUR ADDITIONAL INCHES OF
  RAINFALL TODAY.

* HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN
  AREAS...AND LOW LYING FLOOD PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
KONARIK
292 
WGUS62 KMFL 171500
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT THU SEP 17 2015

FLZ068-072-074-168-172-173-180000-
/O.CON.KMFL.FA.A.0003.000000T0000Z-150918T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
1100 AM EDT THU SEP 17 2015

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING COASTAL AND METRO PALM
  BEACH...COASTAL AND METRO BROWARD...COASTAL AND METRO MIAMI-DADE.

* UNTIL 8 PM EDT THIS EVENING

* HEAVY RAINFALL OVER THE LAST FEW DAYS COMBINED WITH ADDITIONAL
  HEAVY SHOWERS AND THUNDERSTORMS COULD LEAD TO FLOODING. SOME
  AREAS MAY RECEIVE TWO TO FOUR ADDITIONAL INCHES OF RAINFALL THIS
  AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...LOW
  LYING FLOOD PRONE AREAS ALONG WITH THE POTENTIAL FOR LOCALIZED
  STRUCTURAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

GREGORIA
384 
WGUS62 KMFL 171916
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT THU SEP 17 2015

FLZ067-071-073-174-181015-
/O.EXB.KMFL.FA.A.0003.000000T0000Z-150919T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE-
FAR SOUTH MIAMI DADE-
316 PM EDT THU SEP 17 2015

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF SOUTH FLORIDA...INCLUDING
  THE FOLLOWING...FAR SOUTH MIAMI DADE...INLAND BROWARD... INLAND
  MIAMI DADE AND INLAND PALM BEACH.

* THROUGH FRIDAY EVENING

* NUMEROUS SHOWERS AND THUNDERSTORMS...CONTAINING HEAVY
  RAINFALL...WILL MOVE OVER INLAND SECTIONS OF SOUTH FLORIDA
  THROUGH TOMORROW...AS AN AREA OF LOW PRESSURE MOVES INTO
  FLORIDA. SOME AREAS MAY RECEIVE AN ADDITIONAL TWO TO FOUR
  INCHES OF RAINFALL INTO FRIDAY...WITH LOCALLY HIGHER
  AMOUNTS...ESPECIALLY WHERE THUNDERSTORMS REPEATEDLY MOVE OVER
  THE SAME REGION.

* HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS AND POOR
  DRAINAGE AREAS SUSCEPTIBLE TO HIGH WATER...ALONG WITH THE
  POTENTIAL FOR LOCALIZED STRUCTURAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

FLZ068-072-074-168-172-173-181015-
/O.EXT.KMFL.FA.A.0003.000000T0000Z-150919T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
316 PM EDT THU SEP 17 2015

...FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING...

THE FLOOD WATCH IS NOW IN EFFECT THROUGH FRIDAY EVENING

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING...COASTAL
  BROWARD...COASTAL MIAMI DADE...COASTAL PALM BEACH...METRO
  BROWARD...METRO MIAMI DADE AND METRO PALM BEACH.

* THROUGH FRIDAY EVENING

* HEAVY RAINFALL OVER THE LAST FEW DAYS COMBINED WITH ADDITIONAL
  HEAVY SHOWERS AND THUNDERSTORMS COULD LEAD TO FLOODING. SOME
  AREAS MAY RECEIVE AN ADDITIONAL TWO TO FOUR INCHES OF RAINFALL
  INTO FRIDAY...WITH LOCALLY HIGHER AMOUNTS...ESPECIALLY WHERE
  THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME REGION.

* HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS AND POOR
  DRAINAGE AREAS SUSCEPTIBLE TO HIGH WATER...ALONG WITH THE
  POTENTIAL FOR LOCALIZED STRUCTURAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
358 
WGUS62 KMFL 180807
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
407 AM EDT FRI SEP 18 2015

FLZ067-068-071>074-168-172>174-190000-
/O.CON.KMFL.FA.A.0003.000000T0000Z-150919T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
407 AM EDT FRI SEP 18 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING
  AREAS...MIAMI DADE...PALM BEACH AND BROWARD COUNTIES.

* THROUGH THIS EVENING

* NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
  THIS MORNING ACROSS SOUTH FLORIDA. AN ADDITIONAL TWO TO FOUR
  INCHES OF RAINFALL WILL BE POSSIBLE IN LOCATIONS ALONG THE EAST
  COAST...WHICH IN COMBINATION WITH HEAVY RAINFALL FROM THE PAST FEW
  DAYS WILL AGGRAVATE ONGOING STANDING WATER PROBLEMS AND LEAD TO
  ADDITIONAL FLOODING. LOCALLY HIGHER AMOUNTS WILL BE
  POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS REPEATEDLY MOVE OVER
  THE SAME REGION.

* HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS AND POOR
  DRAINAGE AREAS SUSCEPTIBLE TO HIGH WATER...ALONG WITH THE
  POTENTIAL FOR LOCALIZED STRUCTURAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
799 
WGUS62 KMFL 181633
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
1233 PM EDT FRI SEP 18 2015

FLZ067-068-071>074-168-172>174-190000-
/O.CON.KMFL.FA.A.0003.000000T0000Z-150919T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1233 PM EDT FRI SEP 18 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING
  AREAS...MIAMI DADE...PALM BEACH...AND BROWARD COUNTIES.

* THROUGH THIS EVENING

* NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
  AFTERNOON ACROSS SOUTH FLORIDA. AN ADDITIONAL TWO TO FOUR
  INCHES OF RAINFALL WILL BE POSSIBLE IN LOCATIONS ALONG THE EAST
  COAST...WHICH IN COMBINATION WITH HEAVY RAINFALL FROM THE PAST
  FEW DAYS WILL AGGRAVATE ONGOING STANDING WATER PROBLEMS AND LEAD
  TO ADDITIONAL FLOODING. LOCALLY HIGHER AMOUNTS WILL BE
  POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS REPEATEDLY MOVE OVER
  THE SAME REGION.

* HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS AND POOR
  DRAINAGE AREAS SUSCEPTIBLE TO HIGH WATER...ALONG WITH THE POTENTIAL
  FOR LOCALIZED STRUCTURAL FLOODING. PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
261 
WGUS62 KMFL 181929
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
329 PM EDT FRI SEP 18 2015


FLZ067-068-071>074-168-172>174-182030-
/O.CAN.KMFL.FA.A.0003.000000T0000Z-150919T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
329 PM EDT FRI SEP 18 2015

...FLOOD WATCH IS CANCELLED...

THE LOW PRESSURE OVER THE EASTERN GULF OF MEXICO CAUSING THE
HEAVY RAINS ALONG THE EAST OVER THE PAST COUPLE OF DAYS WILL BEGIN
TO LIFT TO THE NORTHEAST TONIGHT. THEREFORE, THE THREAT FOR
EXCESSIVE RAINFALL HAS ENDED AND THE FLOOD WATCH FOR A PORTION OF
SOUTH FLORIDA HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Sep 16, 1:44 PM EDT, 22 minutes earlier.

Area forecast discussion, Sep 16, 1:44 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
144 PM EDT WED SEP 16 2015

.AVIATION...

WIDESPREAD SHOWERS AND THUNDERSTORMS STILL OCCURRING ACROSS THE
SOUTH FLORIDA PENINSULA AND ADJACENT ATLANTIC WATERS. FOR THE EAST
COAST TERMINALS MOST OF THE ACTIVITY IS CURRENTLY AFFECTING
TERMINAL KPBI. HOWEVER...ADDITIONAL SHOWERS/THUNDERSTORMS
EXPECTED TO FORM ACROSS ATLANTIC WATERS THIS AFTERNOON WITH ALL
ATLANTIC COAST TERMINALS ASSIGNED VCTS. HOWEVER...THUNDERSTORM
ACTIVITY ACROSS THE ATLANTIC WATERS IS CURRENTLY ISOLATED SO IN
TEMPO GROUPS FROM 18-22Z ONLY SHRA ASSIGNED WITH BRIEF PERIODS OF
MVFR TO NEAR IFR CONDITIONS POSSIBLE WITH SHOWERS/THUNDERSTORM.
FOR TERMINAL KAPF...SHOWER/THUNDERSTORM ACTIVITY EXPECTED TO START
AT ANY TIME WITH TEMPO GROUPS FROM 18-22Z ONLY SHRA ASSIGNED WITH
BRIEF PERIODS OF MVFR TO NEAR IFR CONDITIONS POSSIBLE WITH
SHOWERS/THUNDERSTORM. WILL AMEND IF THUNDERSTORM ACTIVITY BECOMES
MORE WIDESPREAD.

60

&&

.PREV DISCUSSION... /ISSUED 838 AM EDT WED SEP 16 2015/

UPDATE...
INCREASED POPS SLIGHTLY ALONG BOTH COASTS THIS MORNING TO ACCOUNT
FOR CURRENT AND EXPECTED SHOWERS/TSTMS THIS MORNING, WITH
COVERAGE INCREASING OVER THE INTERIOR BY AFTERNOON. DEEP TROPICAL
MOISTURE REMAINS IN PLACE ON E/SE FLOW ON THE BACK SIDE OF THE
TROUGH IN THE GULF OF MEXICO. THIS COUPLED WITH UPPER-LEVEL
DIVERGENCE SHOULD PROMOTE CONTINUED DEVELOPMENT OF SHOWERS AND
TSTMS THROUGHOUT THE DAY. GUSTY WINDS TO 40 MPH OR HIGHER ARE
CERTAINLY POSSIBLE WITH THE RATHER STRONG LOW-LEVEL WINDS. MINOR
FLOODING IS NOT OUT OF THE QUESTION, ALTHOUGH THE FAST STORM
MOTION SHOULD KEEP TOTAL RAIN AMOUNTS FROM GETTING TOO HIGH IN ANY
ONE AREA. NEVERTHELESS, THE FLOOD THREAT WILL BE EVALUATED AS THE
DAY GOES ON.

LOWERED TEMPERATURES SLIGHTLY IN THE MORNING HOURS DUE TO
EXTENSIVE CLOUD COVER ALONG THE COASTS, BUT WITH A FEW BREAKS OUT
THERE DIDN'T WANT TO LOWER THE HIGH TEMPERATURES MUCH. /MOLLEDA

PREV DISCUSSION... /ISSUED 756 AM EDT WED SEP 16 2015/

AVIATION...

GUIDANCE INDICATES A BETTER CHANCE OF SHWS/STORMS ALONG THE COAST
THIS AFTERNOON THAN YESTERDAY, ALTHOUGH SOMEWHAT SKEPTICAL OF THE
WETTEST SOLUTION DEPICTED BY THE OPERATIONAL GFS. REGARDLESS,
NEAR TERM HI RES MODELS INDICATE STORMS IMPACTING TERMINALS ALL
DAY SO VCTS IS MERITED. DEEP EASTERLY FLOW CONTINUES WITH
SUSTAINED WINDS NEAR 15KTS AND GUSTS TO 25KTS. LAMP HAS BEEN
UNDERESTIMATING WIND SPEEDS, AS IT TYPICALLY DOES IN THIS REGIME.
TEMPO IFR/MVFR CONDS MAY OCCUR LATER THIS MORNING AND EARLY
AFTERNOON, ALTHOUGH TOUGH TO PINPOINT EXACT TIMES WITH THIS 12Z
FORECAST. ANOTHER ROUND OF SHRAS/TSRA SHOULD REDEVELOP TONIGHT.
APF SHOULD BECOME ACTIVE ALSO THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 401 AM EDT WED SEP 16 2015/

SHORT TERM /TODAY THROUGH FRIDAY/...
7Z WV LOOP DEPICTS DEEP SHRTWV TROUGH OVER SOUTHERN ALABAMA...WITH
ULVL MOISTURE STREAMING NNEWD AHEAD OF IT ACRS MOST OF FLORIDA.
CLOSER TO THE SFC...WESTWARD MOVING TROPICAL WAVE NOW WELL WEST OF
GULF COAST OF FLORIDA...BUT MOISTURE IN ITS WAKE CONTINUES TO POUR
NEWD INTO SOUTH FLORIDA. DECENT LOW-LEVEL MOISTURE GRADIENT
THROUGH CENTRAL FLORIDA...REMNANTS OF OLD STATIONARY
FRONT...KEEPING CONVECTION CONFINED MAINLY SOUTH OF I-4 THIS MRNG.
OVER SOUTH FLORIDA...NO DIURNAL WANING OF SHWRS/TSTMS...ESPECIALLY
CLOSER TO ATLANTIC COAST WHERE SEVERAL WAVES OF GUSTY SHOWERS AND
A FEW TSTMS HAVE MOVED ONSHORE EARLY THIS MORNING. GUIDANCE
DEPICTS AND FCST CALLS FOR THIS ACTIVITY TO CONTINUE THROUGH THE
DAY...WITH NUMEROUS COVERAGE BY AFTERNOON. GRADUALLY...MOST
WIDESPREAD ACTIVITY SHOULD SPREAD TOWARD WEST COAST...CLOSER TO
AFOREMENTIONED SYNOPTIC FEATURES. WITH PWATS ABV 2
INCHES...TORRENTIAL DOWNPOURS CERTAINLY PSBL...BUT QUICK MOVEMENT
SHOULD PRECLUDE MUCH FLOOD RISK. CONVECTION HAS BEEN ABLE TO
BRING DOWN STRONG WINDS TO THE SFC...SO ALTHOUGH SVR WINDS NOT
EXPECTED...30-40KT GUSTS ARE PLAUSIBLE WITH ANY OF THE HEAVIER
CELLS.

OVERALL PATTERN WILL BE SLOW TO CHANGE IN THE SHORT TERM...WITH
WEAK LOPRES FORMING IN NE GULF...SHRTWV TROUGH ONLY SLOWLY PUSHING
EASTWARD...AND DEEP TROPICAL MOISTURE REMAINING IN PLACE. ALL
FAVOR WET END OF THE WORK WEEK. BY FRIDAY...HIGH PRESSURE OFF
MID-ATLANTIC COAST WEAKENS AND PUSHES EAST...SO SFC WINDS WILL
TURN MORE SOUTHERLY AND HAVE LOWER SPEEDS.

HIGH RISK OF RIP CURRENTS

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY NIGHT/...
INITIAL MID/UPPER-LEVEL TROUGH AND SFC LOPRES WILL GRADUALLY MOVE
NORTH AND EAST THIS WEEKEND...BUT SIGNIFICANT LOW-LEVEL MOISTURE
WILL REMAIN. ANOTHER MID-LATITUDE TROUGH WILL SPILL INTO TN
VLY...SO UPPER LEVEL FLOW WILL TURN SWLY. THIS SHOULD PROPAGATE
SHOWERS/TSTMS TOWARD ATLANTIC COAST. PROVIDING FOCUS FOR ACTIVITY
WILL BE SFC TROUGH THAT WILL SPILL INTO THE REGION...TURNING LLVL
FLOW NWLY BY SATURDAY. OVERALL...RN CHCS REMAIN FAIRLY HIGH OVER
THE WEEK...ONLY SLIGHTLY LOWER THAN PREVIOUS FEW DAYS.

MONDAY/TUESDAY...FLOW TURNS MORE EASTERLY AS HIGH PRESSURE BUILDS
IN FROM THE NORTH AND EAST. CONTINUED MOISTURE AND OVERALL LACK OF
SUBTROPICAL RIDGING SHOULD KEEP RAIN CHANCES ELEVATED. WPC 7 DAY
RNFL FCST CALLS FOR WIDESPREAD 2.5-4 INCH TOTALS...ABV AVERAGE FOR
THIS TIME OF YEAR...AND THIS COULD SPELL FURTHER DROUGHT RELIEF
FOR THE REGION.

MARINE... SMALL CRAFT OPERATORS NEED TO EXERCISE CAUTION DUE TO E
WINDS AT 15-20 KT THROUGH THURSDAY. LOCALLY GUSTIER WINDS ARE
LIKELY IN NUMEROUS SHOWERS/THUNDERSTORMS ANTICIPATED THROUGH THE
PERIOD. PRESSURE GRADIENT RESPONSIBLE FOR THE STRONGER WINDS WILL
DIMINISH FRIDAY INTO THE WEEKEND...THUS XPCT MUCH LIGHTER WINDS
DURING THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  86  76  87 /  60  70  50  70
FORT LAUDERDALE  78  87  77  89 /  60  70  50  70
MIAMI            77  87  77  89 /  60  70  40  70
NAPLES           75  87  75  87 /  50  70  50  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR FLZ172-173.

AM...NONE.
GM...NONE.
&&

SHORT TERM...60/BD
LONG TERM....60/BD
AVIATION...60/BD
Hazardous weather outlook, Sep 16, 12:08 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1208 PM EDT WED SEP 16 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
170415-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1208 PM EDT WED SEP 16 2015

...THUNDERSTORMS, SOME WITH GUSTY WINDS, HEAVY RAINFALL...
...SLIGHT RISK OF WATERSPOUTS ATLANTIC WATERS AND BISCAYNE BAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK FOR RIP CURRENTS TODAY ON
BROWARD AND MIAMI-DADE COUNTIES BEACHES. THERE IS A MODERATE RISK
FOR RIP CURRENTS ON PALM BEACH COUNTY BEACHES.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED. FREQUENT
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS ARE THE PRIMARY THREATS
WITH THESE THUNDERSTORMS.

WIND: THE STRONGEST THUNDERSTORMS COULD PRODUCE WIND GUSTS TO 50
MPH.

FLOODING: TRAINING OF THUNDERSTORMS ALONG THE EAST COAST, COULD
LEAD TO URBAN STREET FLOODING TODAY.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS THIS AFTERNOON
AND EVENING ACROSS THE ATLANTIC WATERS AND BISCAYNE BAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RISK FOR RIP CURRENTS ALONG ATLANTIC BEACHES MAY EXTEND INTO
THURSDAY.

THUNDERSTORMS ARE LIKELY THROUGH SATURDAY...WITH A CHANCE OF
THUNDERSTORMS CONTINUING INTO NEXT WEEK. THE PRIMARY IMPACT FROM
THESE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING.
HOWEVER...GUSTY WINDS ARE POSSIBLE AND LOCALLY HEAVY RAINFALL
COULD LEAD TO STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Sep 16, 8:24 AM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
824 AM EDT WED SEP 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 AM     MARINE TSTM WIND 2 E DANIA BEACH         26.06N  80.11W
09/16/2015  M43 MPH          AMZ651             FL   MESONET

            WXFLOX STATION DANIA PIER

&&

EVENT NUMBER MFL1500321

KM
Special weather statement, Sep 16, 11:16 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1116 AM EDT WED SEP 16 2015

FLZ072-074-172-173-161545-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
1116 AM EDT WED SEP 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
SOUTHEASTERN BROWARD AND NORTHEASTERN MIAMI-DADE COUNTIES UNTIL 1145
AM EDT...

* AT 1116 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER HOLLYWOOD...MOVING NORTHWEST AT 15 MPH.

* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...DAVIE...
  PLANTATION...HALLANDALE...AVENTURA...DANIA BEACH...SUNNY ISLES
  BEACH...WEST PARK...CHAMBERS ESTATES...RAVENSWOOD ESTATES...MELROSE
  PARK...WASHINGTON PARK...OAK POINT...CHULA VISTA...FRANKLIN PARK...
  PORT EVERGLADES...FORT LAUDERDALE - HOLLYWOOD INTERNATIONAL AIRPORT
  AND ST. GEORGE.

LAT...LON 2608 8011 2607 8011 2595 8012 2601 8026
      2614 8019 2611 8012 2609 8012 2610 8010
TIME...MOT...LOC 1516Z 115DEG 15KT 2603 8009

KM
Local storm report, Sep 16, 1:03 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
103 PM EDT WED SEP 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     MARINE TSTM WIND 1 NW DANIA BEACH        26.07N  80.15W
09/16/2015  M41 MPH          BROWARD            FL   ASOS

&&

EVENT NUMBER MFL1500322

KM
Local storm report, Sep 16, 1:55 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT WED SEP 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     MARINE TSTM WIND 1 N MANALPAN            26.55N  80.05W
09/16/2015  M44 MPH          AMZ650             FL   MESONET

            WXFLOW STATION AT BOYNTON BEACH

&&

EVENT NUMBER MFL1500323

KM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 11:46 PM EDTSpecial Marine WarningMFL44 min
Sep 15, 11:51 PM EDTSpecial Weather StatementMFLBroward54 min
Sep 16, 12:26 AM EDTSpecial Marine WarningMFL64 min
Sep 16, 2:12 AM EDTSpecial Marine WarningMFL33 min
Sep 16, 2:44 AM EDTSpecial Marine WarningMFL61 min
Sep 16, 2:53 AM EDTSpecial Weather StatementMFLBroward37 min
Sep 16, 2:57 AM EDTSpecial Marine WarningMFL48 min
Sep 16, 3:01 AM EDTSpecial Weather StatementMFLPalm Beach44 min
Sep 16, 3:41 AM EDTSpecial Marine WarningMFL64 min
Sep 16, 4:51 AM EDTSpecial Marine WarningMFL39 min
Sep 16, 5:05 AM EDTSpecial Marine WarningMFL40 min
Sep 16, 5:43 AM EDTSpecial Marine WarningMFL17 min
Sep 16, 6:19 AM EDTSpecial Weather StatementMFLMiami-Dade26 min
Sep 16, 6:22 AM EDTSpecial Marine WarningMFL38 min
Sep 16, 9:25 AM EDTSpecial Marine WarningMFL65 min
Sep 16, 11:10 AM EDTSpecial Marine WarningMFL35 min
Sep 16, 11:16 AM EDTSpecial Weather StatementMFLBroward29 min
Sep 16, 11:20 AM EDTSpecial Marine WarningMFL40 min
Sep 16, 11:23 AM EDTSpecial Marine WarningMFL52 min
Sep 16, 12:14 PM EDTSpecial Marine WarningMFL46 min
Sep 16, 12:25 PM EDTSpecial Marine WarningMFL50 min
Sep 16, 1:17 PM EDTAreal Flood AdvisoryMFLPalm Beach6 hr
Sep 16, 4:08 PM EDTSpecial Marine WarningMFL37 min
Sep 16, 6:46 PM EDTAreal Flood AdvisoryMFLBroward3 hr
Sep 16, 7:03 PM EDTTornado WarningMFLBroward27 min

Nearby

Flood Watches in Florida, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.